Georgia, 2003Flood and Damaging Wind in Georgia, June 16, 2003
June 16, 2003 · NWS TAE · 2 events in 2 counties and zones
1 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 16, 1:57 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 16, 1:57 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT MON JUN 16 2003
.OVERVIEW...HIGHER THAN AVERAGE RAIN CHANCES FOR THE NEXT SEVERAL DAYS.
.SHORT TERM...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A
SLOW-MOVING SEA BREEZE FRONT...JUST INLAND FROM THE COAST. THESE SHOULD
SLOWLY PROPAGATE INLAND AND GRADUALLY DISSIPATE AFTER SUNSET. ALL OF THE
MODELS FORECAST A LARGE REGION OF DEEP LAYER MOISTURE ACROSS OUR FORECAST
AREA DURING THE NEXT SEVERAL DAYS. THE 1000-700 MB MEAN FLOW WILL BE
SOUTH TO SOUTHEAST AT 6 TO 10 KNOTS...WHICH WOULD YIELD HIGHER POPS ACROSS
THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA...AND RELATIVELY LOW POPS
ACROSS SOUTH GEORGIA AND EASTERN PORTIONS OF THE FLORIDA BIG BEND.
HOWEVER...WITH OCCASIONAL SHORTWAVES MOVING OVER THE REGION FROM THE
SOUTHWEST AND VAST AMOUNTS OF MOISTURE...I HAVE CLOSELY FOLLOWED MOS POPS
WHICH ARE ABOVE CLIMATOLOGY.
.MARINE...LIGHT WINDS AND LOW SEAS WILL CONTINUE.
.EXTENDED (FRIDAY-MONDAY)...THERE IS CONSIDERABLE UNCERTAINTY IN THIS
EXTENDED PERIOD AS THE LATEST GFS IS QUITE DIFFERENT FROM ITS PREVIOUS
RUN...AND BOTH GFS RUNS ARE A LOT DIFFERENT THAN THE ECMWF. I HAVE FOLLOWED
HPC GUIDANCE WHICH TENDS TO FAVOR THE LATEST GFS IN OUR REGION. THIS
MEANS ABOVE AVERAGE RAIN CHANCES WITH A FRONT NEAR THE AREA AND
ABUNDANT DEEP LAYER MOISTURE. TEMPERATURES WILL BE NEAR AVERAGE. ON
MONDAY I WENT MOSTLY WITH A CLIMATOLOGY FORECAST DUE TO THE
CONSIDERABLE DIFFERENCES IN THE MODELS.
.PRELIMINARY POINT TEMPS/POPS...
TLH 72 89 73 88 / 30 60 40 60
PFN 73 87 75 86 / 30 60 40 60
DHN 73 88 72 87 / 30 60 40 60
ABY 72 88 72 88 / 30 60 40 60
VLD 72 90 71 90 / 30 60 40 60
CTY 72 89 72 87 / 30 60 40 60
.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
FOURNIER
Hazardous weather outlook, Jun 16, 4:55 AM EST, 11 hours 50 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-
142>148-155>161-181000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EDT MON JUN 16 2003
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED. THE COMBINATION OF A STALLED FRONT
TO THE NORTH AND PASSING UPPER LEVEL DISTURBANCES WILL TRIGGER
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. WHILE THE
OVERALL THREAT FOR SEVERE WEATHER WILL BE LOW...AN ISOLATED STORM OR
TWO MAY REACH SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
.RIP CURRENTS...
THERE IS A SLIGHT RISK OF RIP CURRENTS THIS AFTERNOON ALONG THE
FLORIDA PANHANDLE AND BIG BEND BEACHES.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
8-JAMSKI
In the hours before
Special weather statement, Jun 16, 3:44 PM EST, 1 hour 1 minute before
FLZ017-018-027-034-162115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM EDT MON JUN 16 2003
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER JEFFERSON...NORTH CENTRAL WAKULLA
AND CENTRAL LEON COUNTIES MOVING NW AROUND 10 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZED HAIL.
THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING.
THESE STORMS IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
24-BLOCK
Special weather statement, Jun 16, 4:15 PM EST, 30 minutes before
FLZ027-162200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT MON JUN 16 2003
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL WAKULLA COUNTY NEAR CRAWFORDVILLE
AND MOVING NW AT 10 MPH.
THIS STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL.
THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
24-BLOCK
Thunderstorm Wind, Lowndes
- When
- June 16, 4:45 PM EST to 5:00 PM EST
- Where
- Lowndes County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.850, -83.283
Several trees down reported by the Lowndes County EMA.
Flood, Ben Hill
- When
- June 16, 8:00 PM EST to 9:00 PM EST
- Where
- Ben Hill forecast zone
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.760, -83.220 (the zone’s center; the record gives no point)
Torrential rains from thunderstorms flooded several county roads and businesses. Reported by the Ben Hill County EMA.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Carolina, June 16, 20035 deaths · 0.75 in hail · 8 events
- Flash Flood in Kentucky, June 16, 20031 death · $15,000 · 1 event
- Lightning Strike in Wyoming, June 16, 20031 death · 1 injured · 1 event
- Flash Flooding and Hail in Georgia, June 16 to 19, 20032 injured · $2.8 million · 1.75 in hail · 31 events
- Flash Flooding in West Virginia, June 16, 2003$15 million · 9 events
- Lightning Strike in Florida, June 16, 20031 death · 1 event
- Flash Flood in Kentucky, June 16, 2003$1.2 million · 1 event
- Lightning Strike in North Carolina, June 16, 2003$250,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 16, 2003$150,000 · 10 events
- Flash Flooding and Flood in Indiana, June 16, 2003$100,000 · 4 events
- Flash Flood in Kentucky, June 16, 2003$100,000 · 1 event
- Flash Flood in North Carolina, June 16, 2003$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364816, 5364815.